Elgidius Ichumbaki

Lecturer
University of Dar es Salaam, Tanzania
Participe à 1 Session
Biography: Elgidius B. Ichumbaki is a lecturer in Heritage Studies at the University of Dar es Salaam in Tanzania where he has been working since 2009. Since 2005, Dr. Ichumbaki has been actively engaged in teaching, research and knowledge dissemination. His publications include one co-edited book as well as several peer reviewed journal articles and book chapters in cultural heritage studies, cultural tourism, maritime archaeology and east African coastal archaeology.  
 
Research Interests: I am interested in how monumental ruins and historic buildings can help in understanding the transformations that have taken place over the past one millennium. I also have interests in understanding how cultural heritage sites and material cultures can be used to bring peace and harmony among the heritage stakeholders together with improving the local livelihoods through, for example, cultural tourism and place branding.
 
Current Project(s): My current work which is at the embryonic stage, seeks to investigate the advantages of traditional management systems as alternative ways to manage cultural heritage and produce outputs to improve local people’s livelihoods. The study is in line with the 2030 United Nations Sustainable Development Goals Agenda and the 2063 Africa Agenda ‘The Africa We Want’ both recognizing heritage sites and other heritage elements like oral traditions and sacred places as important to a broader economic, social, cultural and environmental contexts including the identity and well-being of societies. My aim here is to establish the means in which cultural heritage values may be well-managed at the local level and, be used to bring grassroots developments in Africa. I am specifically concerned with the concrete actions that need to be taken to efficiently and cheaply safeguard cultural heritage and, integrate heritage in all its guises to bring inclusive socio-economic development at the local level in NE Tanzania.
 

Sessions auxquelles Elgidius Ichumbaki participe

Lundi 6 juin, 2016

Fuseau horaire: EDT/(GMT-05:00) Eastern Time (US & Canada)

Sessions auxquelles Elgidius Ichumbaki assiste

Vendredi 3 juin, 2016

Fuseau horaire: EDT/(GMT-05:00) Eastern Time (US & Canada)
11:30
11:30
Public Debate: Heritage and Tourism | Débat public: Patrimoine et tourisme 1 heure 30 minutes, 11:30 - 13:00 , Inscription req.

UQAM, pavillon Athanase-David (D) - DR-200

Roundtable with simultaneous translation / Table ronde avec traduction simultanée

Craig Bennett, Bennett Preservation Engineering PC, Charleston, South Carolina (Participant.e)

Martine Lizotte, École internationale d’hôtellerie et tourisme du Collège LaSalle (Modérateur.rice)

Pierre Mathieu, Explorateur Voyages (Participant.e)

France Lessard (Participant.e)

David Mendel, Mendel Tours (Participant.e)

13:00
13:00
What is Critical Heritage Studies: Open Forum 2 heures, 13:00 - 15:00 , Inscription req.

UQAM, pavillon J.-A. De Sève (DS) - DS-R520

Workshop

James Count Early, Smithsonian Center for Folklife and Cultural Heritage, United States (Participant.e)

Tim Winter, Deakin University (Modérateur.rice)

Adèle Esposito, Centre national de la recherche scientifique, UMR AUSser Architecture, Urbanistique, Société, France (Participant.e)

Zeynep Gunay, Istanbul Technical University (Participant.e)

Rodney Harrison, University College London (Participant.e)

Pedro Paulo Funari, Unicamp (Participant.e)

Ullrich Kockel, Intercultural Research Centre, Heriot-Watt University (Participant.e)

17:00
17:00
Opening Ceremony and Cocktail 2 heures 30 minutes, 17:00 - 19:30 , Inscription req.

Concordia, Grey Nuns Motherhouse (GN) - Former Chapel

Cocktail

Tim Winter, Deakin University (Potentiel.le)

Lucie Morisset, Chaire de recherche du Canada en patrimoine urbain (Potentiel.le)

Clarence Epstein, Concordia University (Modérateur.rice)

Christine Zachary-Deom (Participant.e)

Luc Noppen, Chaire de recherche du Canada en patrimoine urbain (Participant.e)

Serge Joyal (Participant.e)

Samedi 4 juin, 2016

Fuseau horaire: EDT/(GMT-05:00) Eastern Time (US & Canada)
9:00
9:00
Keynote : What does heritage change? Le patrimoine, ça change quoi? (Lucie K. Morisset) 1 heure, 9:00 - 10:00 , Inscription req.

UQAM, pavillon Judith-Jasmin (J) - Salle Alfred-Laliberté

Keynote with simultaneous translation / Conférence avec traduction simultanée

Lucie Morisset, Chaire de recherche du Canada en patrimoine urbain (Modérateur.rice)

18:30
18:30
Keynote: Is Tangible to Intangible as Formal is to Informal ? (Michael Herzfeld) 1 heure 30 minutes, 18:30 - 20:00 , Inscription req.

UQAM, pavillon Judith-Jasmin (J) - Salle Alfred-Laliberté

Keynote with simultaneous translation / Conférence avec traduction simultanée

Michael Herzfeld, Harvard University (Participant.e)

Laurajane Smith, Australian National University (Modérateur.rice)

Dimanche 5 juin, 2016

Fuseau horaire: EDT/(GMT-05:00) Eastern Time (US & Canada)
14:00
14:00
Keynote: Renaming, Removal, Recontextualization of Heritage: Purging History, Claiming the Present, Imagining the Future? (What Change-Role for Heritage Professionals?) (James Count Early) 1 heure 30 minutes, 14:00 - 15:30 , Inscription req.

Musée des Beaux-Ars de Montréal - Cummings Auditorium

Keynote with simultaneous translation / Conférence avec traduction simultanée

James Count Early, Smithsonian Center for Folklife and Cultural Heritage, United States (Participant.e)

Michelle L. Stefano, University of Maryland, American Studies, United States (Modérateur.rice)

Lundi 6 juin, 2016

Fuseau horaire: EDT/(GMT-05:00) Eastern Time (US & Canada)
15:30
15:30
Keynote: Il n'est de patrimoine qu'au futur...| Only in the future will it be heritage... (Xavier Greffe) 1 heure 30 minutes, 15:30 - 17:00 , Inscription req.

Concordia, John Molson School of Business Building (MB) - MB 1.210

Keynote with simultaneous translation / Conférence avec traduction simultanée

Xavier Greffe, University paris I (Participant.e)

Luc-Normand Tellier, UQAM (Modérateur.rice)